Missouri, 2004

Flood in Missouri, November 11 to 12, 2004

November 11 to 12, 2004 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 11, 3:00 AM CST, 3 hours earlier.

Area forecast discussion, Nov 11, 3:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 AM CST THU NOV 11 2004

MAIN FORECAST CONCERN IN THE SHORT TERM IS WITH ENDING OF
PRECIPITATION TODAY AND TEMPERATURES THE NEXT FEW DAYS. CURRENT
UPPER LOW SITUATED OVER NORTHEAST OKLAHOMA IS EXPECTED TO MOVE DUE
EAST TODAY INTO MISSOURI BOOTHEEL BY 00Z. MODELS IN PRETTY CLOSE
AGREEMENT ON THIS TRACK AND WITH THEIR SURFACE FEATURES. HAVE BEEN
WATCHING DEFORMATION BAND OF PRECIPITATION DIMINISH ACROSS SOUTHERN
IOWA AS NORTHERN STREAM SHORT WAVE MOVES PAST AND LIFT SHOWING UP AT
700 MB DISAPPEARS. THUS MAIN PRECIPITATION SHOW TODAY WILL BE WITH
SOUTHERN STREAM LOW. MOISTURE WRAPPING AROUND IT SHOULD KEEP GOOD
PORTION OF FORECAST AREA UNDER THE CLOUDS UNTIL THIS AFTERNOON. WITH
WAVE MOVING EAST OF FORECAST AREA BY 18Z SHOULD SEE CURRENT WRAP
AROUND PRECIPITATION IN SOUTHERN PORTIONS OF FORECAST AREA SLIDE OFF
TO THE EAST. WILL LEAVE A MENTION OF PRECIP INTO SOUTHEAST CORNER OF
FORECAST AREA EARLY THIS AFTERNOON...OTHERWISE DRY THINGS OUT.

TEMPERATURES REALLY TRICKY TODAY AS AREA WILL BE EXPERIENCES COLD
ADVECTION AT THE SURFACE WITH GUSTY NORTH TO NORTHEAST WINDS. PUSH
OF DRIER AIR EXPECTED DURING THE AFTERNOON BEHIND UPPER WAVE.
NORTHERN PORTIONS OF FORECAST AREA MAY BREAK INTO SUNSHINE THIS
MORNING...BUT IT MAY BE FAIRLY LATE IN THE DAY BEFORE SOUTHERN AREAS
CAN SEE MUCH CLEARING. THUS NORTHERN AREAS VERY TRICKY AS COLD AIR
GOING TO BE OFFSET SOME BY SUNSHINE...WHILE SOUTHERN AREAS SHOULD
HOLD STEADY OR ACTUALLY FALL DURING THE DAY.

TONIGHT EXPECT A HARD FREEZE...ALTHOUGH WINDS MAY NOT TOTALLY DIE
OFF WITH CENTER OF SURFACE HIGH REMAINING UP IN MINNESOTA. ACTUALLY
SATURDAY MORNING LOOKS LIKE A BETTER POTENTIAL FOR A RADIATIONAL
EFFECTS WITH A WEAKER PRESSURE GRADIENT OVER REGION. ONLY FLY IN
OINTMENT IS IF CIRRUS THAT GFS RH FIELDS ARE SUGGESTING MOVES IN.
STILL ANOTHER HARD FREEZE LOOKS LIKELY.

AFTER THAT...MODELS STILL SLOW WITH BRINGING IN NEXT CUTOFF SYSTEM.
WILL HOLD OFF ON ANY MENTION OF RAIN UNTIL MONDAY NIGHT PERIOD AS
BETTER RETURN FLOW SETS UP.

PC

&&

.PREV DISCUSSION...
1130 PM WED...
THE UPPER LEVEL LOW HAS DRIFTED A LITTLE SOUTH OF EAST INTO
NORTHEAST OKLAHOMA. BEST UPPER FORCING WITH THE SYSTEM HAS SHIFTED
INTO THE SRN PORTION OF THE CWA. OTHERWISE...A BAND OF RAIN
ASSOCIATED WITH A NARROW DEFORMATION ZONE WAS LOCATED ACROSS
EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MODELS SUGGEST THAT
THE DEFORMATION ZONE WILL WEAKEN AS IT SHIFTS SOUTHEAST...THEREFORE
WILL CUT POPS SOME ACROSS THE NRN ZONES.

A COLD FRONT WAS PUSHING RAPIDLY THROUGH THE NORTHWESTERN CWA. THIS
COVERED WELL BY THE CURRENT FCST...ALTHOUGH WILL BOOST OVERNIGHT
LOWS A LITTLE DUE TO CURRENT TRENDS.

DB

235 PM WED...
EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOW
COMPACT UPPER LOW PROPAGATING OUT OF PANHANDLE REGION ALONG KS/OK
BORDER. FURTHER NORTH NORTHERN STREAM SHORTWAVE DIGGING OUT OF
MANITOBA INTO UPPER MS VALLEY REGION. AS OF 20Z SURFACE FRONT
ASSOCIATED WITH NORTHERN STREAM WAVE EXTENDS FROM NORTHERN WI BACK
INTO EASTERN NE...WHILE FURTHER SOUTH SURFACE REFLECTION OF UPPER
LEVEL LOW EVIDENT OVER NORTHWEST OK. WELL DEFINED WARM CONVEYOR BELT
AHEAD OF THIS FEATURE RESULTING IN BROAD AREA OF RAINFALL WITH A FEW
EMBEDDED THUNDERSTORMS EXTENDING ACROSS NORTHEASTERN OK INTO EASTERN
KANSAS. IT APPEARS LEADING EDGE OF THIS PRECIPITATION SHOULD BE INTO
FAR WESTERN CWA AROUND 21Z...THEN CONTINUE TO SPREAD EASTWARD
THROUGH LATE AFTERNOON AND INTO EVENING HOURS. MODELS ARE IN
AGREEMENT PUSHING CENTER OF UPPER LOW SOUTHEASTWARD LATER TONIGHT
INTO OZARKS REGION UNDER INFLUENCE OF UPPER MS VALLEY SHORTWAVE. AS
A RESULT BEST DEEP LAYER LIFT/FORCING ASSOCIATED WITH UPPER LEVEL
DIFFLUENCE/Q-VECTOR CONVERGENCE WILL REMAIN ACROSS SOUTHERN HALF
CWA. HAVE KEPT LIKELY POPS ALONG IA BORDER TONIGHT WITH 100 POPS
ALONG/SOUTH OF INTERSTATE 70. QPF AMOUNTS IN THE ONE HALF TO ONE
INCH RANGE LOOK POSSIBLE ACROSS FAR SOUTHERN CWA WITH LESSER AMOUNTS
FURTHER NORTHWARD TOWARDS IA BORDER.

SURFACE FRONT TO PUSH THROUGH CWA THIS EVENING ALLOWING MUCH COLDER
AND DRIER AIRMASS TO SPREAD ACROSS AREA LATE TONIGHT INTO THURSDAY
MORNING. TIGHTENING PRESSURE GRADIENT WILL ALSO RESULT IN WINDY
CONDITIONS ACROSS AREA LATER TONIGHT...RESULTING IN WIND CHILL
VALUES FALLING INTO THE 20S BY THURSDAY MORNING. DONT EXPECT
DAYTIME TEMPS TO GO VERY FAR THURSDAY GIVEN STRONG COLD AIR
ADVECTION. ADDITIONALLY...AS SURFACE HIGH BUILDS INTO MIDDLE MO
VALLEY REGION WILL SEE FIRST HARD FREEZE OF THE YEAR THURSDAY
NIGHT...WITH TEMPS ALONG IA/NE BORDER POSSIBLY APPROACHING THE UPPER
TEENS.

OTHERWISE UPPER LOW WILL DEVELOP OVER WESTERN CONUS DURING LATTER
HALF OF THIS WEEK INTO THE UPCOMING WEEKEND. HAVE RETAINED CHANCE
POPS FOR LATE SUNDAY INTO MONDAY AS BROAD WARM AIR ADVECTION REGIME
SETS UP ACROSS AREA. EXPECT TEMPS THROUGH EXTENDED TO RUN NEAR TO
SLIGHTLY ABOVE GUIDANCE.

SEAMAN

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Nov 11, 5:57 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CST THU NOV 11 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS WILL GUST TO AROUND 30 MPH THIS MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

PC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Henry

When
November 11, 6:00 AM CST to November 12, 5:00 PM CST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

The South Grand River near Urich crested at 25.85 feet, or 1.85 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427814.